Log in
AF Association
16,122 members19,194 posts

AF back after ablation

I had a cryoablation in February after 30 years of paroxysmal af which became persistent. I have felt wonderful until last Monday. It came back with a vengeance. EP put me back on bisoprolol 5mg and is talking about going back on amiodarone if it carries on. I feel so upset about this as I find it so hard to function with af even though heart rate has decreased. I feel dizzy and panicky and generally unwell. I have felt stressed and tired for a couple of weeks as I've been looking after grandchildren and not been gettingvevough sleep. Could this have brought it on again? Also do you think it could right itself? Thank you. X

10 Replies
oldestnewest

Hi Hellie,

Sorry to hear this news. You are only 7 months post ablation, and there are people on this forum who have had af episodes around that period and then it has gone away.

Try and relax (l know that maybe difficult), but being anxious will only makes things worse.

You are now back in the hands of your EP who will no doubt be monitoring you, so you have all angles covered.

May l suggest you take magnesium, this may help you with your sleep and make you less anxious, it certainly is working for me.

Best Wishes

Barry

3 likes
Reply

Hi Hellie sorry to hear you have regressed back into AF, it must be a big disappointment to you and justifiably so.

Try not to get stressed about it, doing so may make your symptoms worse and you can't changed what has happened. Tell yourself you have coped with AF before you can do so again if you have to.

Try to relax and get a good sleep :-) I am sure that will help you to feel a bit better...

1 like
Reply

7 months without AF is good, it means they got very close to fixing it. I agree that a one off incident may be nothing to worry about. I would strongly advise you to refuse the Amiodarone unless you are in AF and they are unable to get you back into NSR. The Amiodarone will stop or reduce the AF but you may not be back with PAF. It needs to be caught on an ECG machine again and more than once ideally.

Amiodarone is a last resort.........it's toxic.

2 likes
Reply

Thanks so much for your replies. I'm very grateful and will try taking magnesium. I am very reluctant to take Amiodarone because of the toxic effects although my EP plays those down. Does anyone know if there is a similar drug to Amiodarone which isn't so toxic? I took it for three months prior to the ablation and it did work. Before that I had Flecainide which had no effect whatsoever.

Reply

PS ,make sure you have food with potassium ( jacket potato, salmon, bananas etc and the magnesium mentioned and no processed food

2 likes
Reply

Hi Hellie I have been taking Dronedarone since July and have to have monthly blood test to check my liver, someone mentioned it was a better drug then amiodarone so I'm not sure. My AF has improved a bit, so it's still early days for me I'm trying to eat more foods with potassium magnesium etc. I was on flecanide for ages and didn't work so went for Abalation but it was abandoned.

Take care

Pam

2 likes
Reply

I'll mention that to my EP. Thank you.

Reply

good thing is your heart will have had a rest since February Hope you get good treatment plan now

1 like
Reply

Im taking Dronedarone as was told by my ep that is like amiodarone but without most of the side effects.

Reply

First steps are to deal with the stress, tiredness and limit your exposure to those wonderful grandchildren! Then get back into NSR if it hasn't already happened (cardioversion? This may have been the purpose of the amiodarone, but you don't want it for any longer than necessary to achieve that, if posssible).

You are still only 7 months out from your ablation, so by looking after yourself this could become just a blip - you heart is still healing, so relax and and pamper yourself. This episode could just become a thing of the past - you may still be on the road to feeling much, much better long term. Onwards and upwards!!!!

2 likes
Reply

You may also like...